Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 423, NWS Memphis, TN

September 5, 20124 counties in Mississippi; Hardeman County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Sep 5, 2012, 8:04 PM CDT for 4 counties in Mississippi; Hardeman County, McNairy County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 8:04 PM CDT (01:04 UTC)
Expired
Sep 5, 2012, 8:45 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Hardeman County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 8:30 PM CDTTSTM WND DMGN Ripley, MSPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1916 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS54 KMEG 060104
SVRMEG
MSC003-009-117-139-TNC069-109-060145-
/O.NEW.KMEG.SV.W.0423.120906T0104Z-120906T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 845 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
  MILES NORTHWEST OF POCAHONTAS TO CANAAN TO 10 MILES SOUTHWEST OF
  CANAAN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF BOLIVAR TO
  17 MILES NORTH OF RIPLEY TO 11 MILES EAST OF HOLLY SPRINGS...AND
  MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANAAN...
  GRAVESTOWN...RIPLEY...THEO...POCAHONTAS AND BIG HILL POND STATE
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3505 8862 3478 8863 3461 8884 3483 8930
      3500 8917 3519 8907
TIME...MOT...LOC 0105Z 296DEG 31KT 3514 8901 3494 8902
          3481 8921

$$
2 follow-up statements
844 
WWUS54 KMEG 060123
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
823 PM CDT WED SEP 5 2012

MSC003-009-117-139-TNC069-109-060145-
/O.CON.KMEG.SV.W.0423.000000T0000Z-120906T0145Z/
BENTON MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDEMAN TN-MCNAIRY TN-
823 PM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN MCNAIRY...SOUTHERN HARDEMAN...WESTERN ALCORN...
EXTREME NORTHWESTERN PRENTISS...TIPPAH AND NORTHERN BENTON
COUNTIES...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LISBON TO TIPLERSVILLE TO GRAVESTOWN...OR ALONG A LINE EXTENDING
FROM 9 MILES WEST OF BIG HILL POND STATE PARK TO 11 MILES NORTH OF
RIPLEY TO 8 MILES WEST OF RIPLEY...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
DUMAS...FALKNER...KOSSUTH...RIPLEY...WALNUT...MIDDLETON...
SAULSBURY...CHEWALLA...CYPRESS...LISBON...ROGERS SPRINGS...ESSARY
SPRINGS AND VAN BUREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3505 8862 3478 8863 3461 8884 3483 8930
      3500 8917 3519 8907
TIME...MOT...LOC 0123Z 296DEG 31KT 3507 8884 3487 8885
          3472 8904

$$
536 
WWUS54 KMEG 060145
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT WED SEP 5 2012

MSC003-009-117-139-TNC069-109-060155-
/O.EXP.KMEG.SV.W.0423.000000T0000Z-120906T0145Z/
BENTON MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDEMAN TN-MCNAIRY TN-
845 PM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCNAIRY...
SOUTHERN HARDEMAN...WESTERN ALCORN...EXTREME NORTHWESTERN PRENTISS...
TIPPAH AND NORTHERN BENTON COUNTIES HAS EXPIRED...

AT 845 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3505 8862 3478 8863 3461 8884 3483 8930
      3500 8917 3519 8907
TIME...MOT...LOC 0145Z 296DEG 31KT 3499 8863 3479 8864
          3464 8883

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:49 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 5, 6:49 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT WED SEP 5 2012

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT WED SEP 5 2012/

DISCUSSION...

SKIES ARE MOSTLY SUNNY THIS AFTERNOON ACROSS MUCH OF THE FORECAST
AREA WITH TEMPERATURES MAINLY IN THE MID TO UPPER 90S. HEAT INDEX
VALUES ARE CURRENTLY IN THE 105 TO 109 DEGREE RANGE AT THIS TIME.
SHOWERS AND THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY
OVER THE PAST HOUR OR SO. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL AS THE MAIN
THREATS. SEVERE THUNDERSTORM WATCH 621 IS NOW IN EFFECT UNTIL 10
PM FOR ROUGHLY THE NORTHERN HALF OF THE FORECAST AREA.

A WEAK SHORTWAVE TROUGH WILL PASS THROUGH THE REGION TONIGHT AND
WILL BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY THAT DOES DEVELOP
THIS EVENING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE EARLY EVENING HOURS OVER NORTHERN SECTIONS OF THE FORECAST
AREA.

HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION FOR THURSDAY AND
THURSDAY NIGHT BRINGING MAINLY DRY WEATHER TO THE FORECAST AREA.
AN ISOLATED THUNDERSTORM IS POSSIBLE BUT COVERAGE WILL BE VERY
SMALL. HEAT INDEX VALUES MAY APPROACH 105 DEGREES ON THURSDAY SO A
HEAT ADVISORY MAY BE ISSUED OVERNIGHT FOR THURSDAY.

A COLD FRONT WILL MOVE INTO THE FORECAST AREA ON FRIDAY. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND
MOVE ACROSS THE FORECAST AREA. A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL WOULD BE THE
MAIN THREATS. THUNDERSTORMS WILL CONTINUE INTO FRIDAY NIGHT AND
SATURDAY MORNING. THE FRONT SHOULD CLEAR OUT OF THE REGION BY
SATURDAY AFTERNOON BRINGING AN END TO THE THREAT OF THUNDERSTORMS.

BEHIND THE FRONT...COOLER AND DRIER AIR WILL MOVE INTO THE
FORECAST AREA. AS A RESULT...DRY WEATHER AND MUCH MORE PLEASANT
TEMPERATURES WILL BE FOUND ACROSS THE FORECAST AREA. OVERNIGHT
LOWS WILL DROP INTO THE MID TO UPPER 50S OVER MUCH OF THE FORECAST
AREA FOR SUNDAY...MONDAY AND TUESDAY. AFTERNOON HIGHS DURING THIS
PERIOD WILL BE IN THE LOW TO MID 80S. BY TUESDAY EVENING...HIGH
PRESSURE WILL BE EAST OF THE REGION ALLOWING SOUTH WINDS TO BRING
WARMER AND MORE HUMID AIR TO THE FORECAST AREA FOR NEXT WEDNESDAY.

ARS

&&

.AVIATION...
00Z TAFS

BKN LINE OF SHRA/TSRA WILL PASS THROUGH MEM AND MKL BY 01Z.
ALTHOUGH THE LINE SHOULD GRADUALLY WEAKEN WITH LOSS OF SURFACE
HEATING... IT IS SUFFICIENTLY FORCED AND ORGANIZED TO WARRANT A
TEMPO AT TUP MIDEVENING.

WITH RECENT RAINFALL...LIGHT WINDS AND CLEARING SKIES...PATCHY
RADIATION FOG APPEARS A GOOD BET LATE TONIGHT AT THE RURAL
TERMINALS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  97  78  94 /  50  10  10  40
MKL  72  95  71  92 /  50  10  10  30
JBR  74  94  73  91 /  40  10  20  60
TUP  74  94  73  95 /  60  20  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-SHELBY-TIPTON.

&&
Hazardous weather outlook, Sep 5, 11:56 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 AM CDT WED SEP 5 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061900-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1156 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE MID-
SOUTH. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO EARLY EVENING ACROSS MUCH OF THE MID SOUTH. ANY STORM THAT
BECOMES SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE.

HOT AND HUMID CONDITIONS WILL ALSO PREVAIL ACROSS MUCH OF THE MID
SOUTH. A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY THROUGH
SATURDAY. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS
REGARDING THIS POTENTIAL SEVERE WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE MID SOUTH THIS
AFTERNOON AND EARLY EVENING AND AGAIN FRIDAY INTO SATURDAY.

In the hours before

Special weather statement, Sep 5, 6:22 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED SEP 5 2012

MSZ021-052345-
YALOBUSHA MS-
622 PM CDT WED SEP 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

  SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BRYANT AT 622 PM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3386 8970 3386 8977 3389 8978 3390 8981
      3396 8982 3399 8953 3387 8952 3386 8953
      3386 8967 3386 8969
TIME...MOT...LOC 2322Z 335DEG 8KT 3390 8969
Local storm report, Sep 5, 6:25 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     BRAZIL                  35.92N 89.06W
09/05/2012  E60.00 MPH       GIBSON             TN   PUBLIC

            LOTS OF TREE LIMBS DOWN IN BRAZIL. WINDS ESTIMATED AT 60
            MPH OR HIGHER.

&&

RRH
Local storm report, Sep 5, 6:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     MEDINA                  35.80N 88.77W
09/05/2012  E60.00 MPH       GIBSON             TN   TRAINED SPOTTER

            TREE LIMBS DOWN AND WIND GUST OF 60 MPH ESTIMATED IN
            MEDINA.

&&

RRH
Local storm report, Sep 5, 7:05 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 SW BARTLETT           35.17N 89.88W
09/05/2012  E1.00 INCH       SHELBY             TN   PUBLIC

            REPORT OF QUARTER SIZE HAIL AT PLEASANT VIEW AND BARTLETT
            ROAD.

&&

RRH
Local storm report, Sep 5, 7:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
09/05/2012                   DUNKLIN            MO   TRAINED SPOTTER

            A LARGE TREE FELL ON A HOUSE...CAUSING STRUCTURAL DAMAGE.

&&

RRH
Special weather statement, Sep 5, 7:44 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT WED SEP 5 2012

MSZ005-006-TNZ091-092-060115-
TISHOMINGO MS-ALCORN MS-HARDIN TN-MCNAIRY TN-
744 PM CDT WED SEP 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 50 MPH WAS LOCATED
FROM 10 MILES NORTHWEST OF SELMER TO 13 MILES NORTH OF OLIVE HILL AT
745 PM CDT...MOVING SOUTH AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN ALCORN...HARDIN...MCNAIRY AND TISHOMINGO COUNTIES...
INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...CORINTH...
PICKWICK LANDING STATE PARK...SAVANNAH AND SELMER...SHOULD MONITOR
THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3500 8800 3500 8819 3495 8818 3486 8848
      3502 8879 3523 8874 3532 8868 3531 8864
      3534 8867 3536 8865 3532 8837 3539 8821
      3539 8811 3541 8808 3536 8800 3528 8805
      3531 8801 3530 8798
TIME...MOT...LOC 0045Z 008DEG 33KT 3521 8875 3522 8840
          3542 8807

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:02 PM CDTSevere Thunderstorm WarningMEGMarshall28 min
Sep 5, 7:29 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall31 min
Sep 5, 7:41 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah49 min
Sep 5, 8:42 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss18 min
Sep 5, 10:22 PM CDTSpecial Weather StatementMEGBenton23 min
Sep 6, 4:15 AM CDTHeat AdvisoryMEGCalhoun, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more15 hr
Sep 6, 5:08 PM CDTSpecial Weather StatementMEGTallahatchie22 min
Sep 5, 7:03 PM CDTAreal Flood AdvisoryMEGShelby87 min
Sep 5, 7:14 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Haywood, Madison31 min
Sep 5, 7:18 PM CDTSevere Thunderstorm WarningMEGFayette27 min
Sep 5, 7:44 PM CDTSpecial Weather StatementMEGHardin, McNairy31 min
Sep 6, 6:14 PM CDTSpecial Weather StatementMEGLake31 min
Sep 6, 6:54 PM CDTSpecial Weather StatementMEGLake, Obion, Weakley21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.